Tuesday, July 31, 2012

I only cried a little bit in my neuro's office.

People have started to notice my twitching at work. They didn't say anything about it until I told them I was going to the neurologist, so maybe they felt that it was ok to speak about it openly once they heard me mention it. It's no biggy. I like all of the people I work with. I'd rather them feel comfortable with the spasming when they see it, and I think that knowing that I'm not expecting them to be able to ignore it is helpful for all of us.

One of my coworkers mentioned me being able to make an easy milkshake when he heard me talking about/saw my hand tremor. That made me laugh...he's a good dude.

My right arm has progressed in the tremors it's experiencing. My hand is constantly tremoring now. (Is tremoring a word? It's in constant tremor, is what I mean.) I told the doctor about the head-cocking thing, and he said it sounds like something called "dystonia", but he isn't sure.

He's only had one other patient with hemifacial spasms, ever, and that person's symptoms reacted well to the first med he prescribed for them. So this is all new territory for him, apparently.

He's scheduling an MRI. He's referring me to a doctor at KU Med that is apparently focussed on disorders like HFS and stuff, and is an expert at Botox treatment for this sort of stuff. He prescribed the next level of med that's supposed to have an effect on HFS, but I'll start out slow with it since it's a valium-type drug, or some shit. Yay. That should help me stay alert and perky during meetings! O_0

Hopefully, it won't be long before I can get in to see this other doctor who might know more about how to help me. Hopefully, the MRI will detect something that's treatable.

But the more I think about this shit, the worse it seems to be, so I'll stop talking about it for the time being. I'm losing my mind. I can't keep going down that path, so I need to focus on other shit for a while. If anyone knows of any weird, funky, interesting news stories I need to read to get my mind on other things going on in the world, link to them in the comments, ok? :)

6 comments:

AltoGirl said...

Hi Faith, I linked here from Dooce over a year ago and have been quietly lurking, but this gave me pause.

My sister had something quite similar and after several years of tests, she discovered it was the side effects of a medication she had been prescribed.

Just something to think about and have checked, especially since it seems to have manifested pretty suddenly.

Good luck to you. I enjoy reading your blog, you're honest and funny!

Faith said...

Thanks AltoGirl!

Yeah, the weird tremor in the hands and the head-cocking thing is definitely new and weird to me. I suggested that it might have been a weird response by my body to the first drug the neuro prescribed for me, but he said it shouldn't have done that. I don't know if I believe that, though.

We'll see what happens. I'm hoping the upcoming MRI will make things more clear. And I really hope the referal doc orders a CT for me, so we can figure out what's going on with the nerves in my face! I'm keeping my fingers crossed that it doesn't take long for me to get in and see him...

faithstwin said...

First of all, is it weird that I read 'spasming' as 'spaz ming'? I was all, "Is that what they are calling her at the office? That's not cool..."

Next, the idea that the new symptoms could be a reaction to drugs is a REALLY good thought and suggestion. Your neuro admittedly has very little experience with this- how much experience would he have with knowing what that drug does when it interracts with the other stuff you are taking along with your own body chemistry? Keep that in mind. They generally are well aware of the common side effects. How well do they know the not-so-common?

On a side note, MSN looked like they had a whole cute puppy gallery on their main page. ORRRRR we could debate the Chick-Fil-A stuff! I am personally split on it. I don't agree with ANYONE in it but I can totally see EACH side equally. TOO HARD TO CALL.

AltoGirl said...

Look up "tardive dyskensia" and see if it rings a bell with your symptoms.

Faith said...

Nah, doesn't seem to be what I'm dealing with, AltoGirl.

Also, I wasn't taking/don't take any antipsychotics. Which seems to be a main cause of that type of dyskensia.

I think I might just be dealing with the dystopia thing he suggested it might be. It's felt better over the last couple of days since I've been trying to keep my mind on other shit. I woke up and had some spasms happening in the middle of the night last night with both arms, but they weren't terrible.

I started the new drug (clonazepam) last night. Starting with a low dose, just once a day, and then working my way up to 3 doses per day. We'll see how it goes. So far, it's made me sleep very well (it's a type of valium), and it's killing my appetite.

But my face is still twitching. Not that I expect it to stop after a single dose! But I always have hope!

I have my MRI appointment next Tuesday. We'll see how that goes, too.

AltoGirl said...

Good luck, I hope the MRI goes well.